MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Vascular Dissection (3160); Thrombosis/Thrombus (4440)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for investigation.No return product evaluation could be completed.The device lot history record review indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.An 84-year-old male patient, (69.4kg, 170.2cm, 23.96kgs/m2) presented in the or for a tavr procedure.Access was gained utilizing ultrasound for guidance.The left common femoral arteriotomy had a measured deployment depth of 4.0cm.No issues were encountered advancing or withdrawing the procedural sheath during the case.Following the tavr procedure, heparin and protamine were administered, and a 14f manta device was deployed for closure.Following deployment, a doppler examination indicated peddle pulses were absent.A peripheral angiography revealed a distal dissection and evidence of thrombosis.Dissections are a common event in large bore procedures.It is inconclusive if the dissection was caused during the procedure, or by the manta closure device.The vascular surgeon was called in and performed a left femoral artery thrombectomy.The patient regained pulses to the lower left extremity and was transferred to a skilled nursing facility.There appears to be no product quality issue concerning manufacturing, documentation, or labeling.The der process will continue to monitor and investigate any similar events.No risk evaluation is required as the actual severity does not exceed the expected severity per the risk documentation.
 
Event or Problem Description
The report states: "14f manta vascular closure device was deployed in left femoral access site.Post deployment pedal pulses were absent under doppler exam.Peripheral angiography revealed distal dissection and evidence of thrombi.Cardiovascular operating room and vascular surgery notified and in room for intervention.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Udi related data quality updates only.Section d.4.-unique identifier (udi)# corrected to (b)(4).

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21409183
Report Number3010252479-2025-00012
Device Sequence Number8244713
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)231010(17)250402(10)MN2301556(21)
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number2156
Device Lot NumberMN2301556
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age84 YR
Patient SexMale
Patient Weight69 KG